Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2001, 5:21 PM EST for Fulton County, Miami County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2001, 5:21 PM EST (22:21 UTC)
- Expired
- Jun 19, 2001, 5:50 PM EST
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Fulton County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 192222 SVRFWA INC049-103-192250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 PM EST TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FULTON COUNTY IN INDIANA NORTHERN MIAMI COUNTY IN INDIANA * UNTIL 550 PM EST * AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF MACY...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... AKRON MACY GILEAD DISKO THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY! HAIL UP TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:49 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 19, 2:49 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 249 PM EST TUE JUN 19 2001 ...FORECAST CHALLENGE WILL BE THE FIRST PERIOD FORECAST CONCERNING THUNDERSTORMS AND THE THREAT OF SEVERE WEATHER... 17Z SURFACE CHART SHOWS WEAK COLD FRONT EXTENDING FROM NORTH CENTRAL MICHIGAN SOUTHWEST INTO NORTHWEST INDIANA AND THEN INTO EAST CENTRAL MISSOURI. A CU FIELD HAS BROKEN OUT ALONG AND SOUTH OF THE FRONT AT 18Z. KIWX RADAR HAS A FEW CELLS POP WITH THE STRONGEST CELL OVER FOUNTAIN COUNTY. 12Z DTX AND ILX SOUNDINGS SHOW DRY AIR AHEAD OF THE APPROACHING COLD FRONT...BUT IT IS UNSTABLE WITH LI'S BETWEEN -8 AND -10. UNMODIFIED CAPES RANGE FROM 2800 TO 3100 J/KG. LITTLE LOW LEVEL CONVERGENCE IS OCCURRING AT THE FRONTAL SURFACE AT THIS TIME. MODELS AVAILABLE ARE THE ETA...MESOETA AND THE AVN. ALL MODELS ARE SIMILAR IN MOVING THE FRONT EAST OF THE CWA BY 06Z. BASED ON PAST MOVEMENT...WILL LEAN TOWARD A SLOWER MOVEMENT OF THE FRONT IN MAKING THE FORECAST. A SERIES OF SHORT WAVES FOLLOW THE FRONTAL PASSAGE WHICH WILL PROLONG THE CHANCE OF RAIN INTO THURSDAY WHEN THE FINAL SHORT WAVE FROM CENTRAL CANADA MOVES THROUGH. WITH VERY UNSTABLE AIR AHEAD OF THE FRONT THERE CONTINUES TO BE A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WITH THE BEST CHANCE EAST OF A LINE FROM COLDWATER MICHIGAN TO MARION INDIANA. SHOWERS AND THUNDERSTORMS CONTINUE TO BE POSSIBLE THROUGH THE NIGHT...WEDNESDAY AND THURSDAY MORNING WITH THE BEST CHANCE OVER THE SOUTHERN HALF OF THE CWA AS THE FRONT SAGS SOUTH. FWC GUIDANCE WAS A LITTLE COOL FOR OVERNIGHT LOWS...BUT IT LOOKS TO BE TOO WARM FOR OVERNIGHT LOWS NORTHWEST. FWC GUIDANCE LOOKS CLOSE AND WILL FOLLOW FOR SOUTHEAST HALF. EXTENDED...FINAL SHORT WAVE MOVES THROUGH THURSDAY USHERING IN A COOLER AND DRY WEEKEND...BUT WARM AIR RETURNS EARLY NEXT WEEK. THE ATMOSPHERE APPEARS TO BE CAPPED SO WILL KEEP FORECAST DRY THROUjGH TUESDAY. INDMISFWA AVAILABLE. .IWX...NONE. GLL
In the hours before
Special weather statement, Jun 19, 11:24 AM EST, 5 hours 57 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1124 AM EST TUE JUN 19 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO LATE THIS AFTERNOON AND EVENING... A COLD FRONT EXTENDING FROM NORTHERN LOWER MICHIGAN SOUTHWEST ACROSS EXTREME NORTHWEST INDIANA INTO EAST CENTRAL MISSOURI WILL MARCH ACROSS THE AREA THIS AFTERNOON AND EVENING. AHEAD OF THIS FRONT...A WARM AND UNSTABLE AIRMASS IS IN PLACE. SCATTERED THUNDERSTORMS MAY DEVELOP AS THE FRONT MOVES EAST. THE AIR IS DRY AND THAT WILL LIMIT WIDESPREAD STORM DEVELOPMENT. HOWEVER...STORMS THAT DO DEVELOP CAN BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS GUSTS ARE POSSIBLE WITH THE STRONGEST STORMS...HOWEVER WEAK WIND SHEAR AND CONVERGENCE ALONG THE FRONT SHOULD PREVENT ANY ORGANIZED SEVERE CONVECTION. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL RADIO OR TELEVISION...FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS POTENTIAL SEVERE WEATsHER THREAT. GLL
Local storm report, Jun 19, 4:33 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 3 SE SOUTH WHITLEY IN .75 INCH HAIL
06/19/01 WHITLEY REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jun 19, 5:11 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM PIERCETON IN .75 INCH HAIL
06/19/01 KOSCIUSKO REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0440 PM 7 NW FT WAYNE IN .75 INCH HAIL
06/19/01 ALLEN REPORTED BY HAM RADIO
OPERATOR.
0444 PM 2 S HUNTERTOWN IN .88 INCH HAIL
06/19/01 ALLEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0450 PM 5 NNW FT WAYNE IN .88 INCH HAIL
06/19/01 ALLEN REPORTED BY HAM RADIO
OPERATOR.
0450 PM 5 S COLUMBIA CITY IN LIGHTNING
06/19/01 WHITLEY *** 1 INJ ***
ONE PERSON STRUCK BY
LIGHTENING. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0454 PM 7 N FT WAYNE IN 1 INCH HAIL
06/19/01 ALLEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0459 PM MEXICO IN WIND DAMAGE
06/19/01 MIAMI NUMEROUS TREES DOWN.
HOUSE DAMAGED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0500 PM 5 NW FT WAYNE IN .88 INCH HAIL
06/19/01 ALLEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 19, 5:21 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0503 PM 3 S LOGANSPORT IN .25 INCH HAIL
06/19/01 CASS REPORTED BY EMERGENCY
MANAGEMENT.
0515 PM 5 N LOGANSPORT IN .25 INCH HAIL
06/19/01 CASS REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 32 min |
| Jun 19, 4:25 PM EST | Severe Thunderstorm Warning | IWX | Allen | 45 min |
| Jun 19, 4:32 PM EST | Severe Thunderstorm Warning | IWX | Cass | 38 min |
| Jun 19, 4:49 PM EST | Severe Thunderstorm Warning | IWX | Noble, Whitley | 41 min |
| Jun 19, 4:52 PM EST | Severe Thunderstorm Warning | IWX | Miami | 28 min |
| Jun 19, 5:07 PM EST | Severe Thunderstorm Warning | IWX | Allen | 43 min |
| Jun 19, 5:12 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Wabash | 48 min |
| Jun 19, 5:27 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 43 min |
| Jun 19, 5:30 PM EST | Severe Thunderstorm Warning | IWX | Noble | 40 min |
| Jun 19, 5:50 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 60 min |
| Jun 19, 5:54 PM EST | Severe Thunderstorm Warning | IWX | Allen | 46 min |
| Jun 19, 6:03 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 57 min |
| Jun 19, 6:07 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 33 min |
| Jun 19, 6:08 PM EST | Severe Thunderstorm Warning | IWX | Steuben | 62 min |
| Jun 19, 6:11 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 49 min |
| Jun 19, 6:52 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 58 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.